It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have successfully weaned off several meds and can list them starting with the worst withdrawal misery to least withdrawal misery here:

Duragesic patch (Fentanyl)
Tramadol
Vicodin
Darvocet
Soma

I won't even go into the hideous detail of the patch withdrawal - [I]{shudder}[/I]

I was surprised that the Tram w/d was so bad. Since it never gave me a "high" feeling, I didn't think it could possibly be worse than Vicodin. But it was worse in a different way.

Vike w/d was painful with muscle spasms, diarrhea, nausea, sweats, all that wonderful stuff. But Tram w/d was different because I did not sleep .... [B]at all[/B] .... for a very long time. When I first went cold turkey, I did not sleep [U]at all[/U] for 5 full days and nights. Days 6 & 7 I got 30 minutes each night, then worked up to 2 hours a night during the second week of w/d.

I was [B]desperate[/B] to sleep, but every time I would lie down the restless legs would start up. I was wild & had all kinds of desperate, crazy thoughts. I never knew how bad sleep-deprivation could make you feel or how badly it could mess with your mind! I was full-on hallucinating - seeing AND hearing things that weren't there. My short-term memory was also shot. I couldn't carry on a conversation, read a magazine, or follow a tv show.

Just when I thought this was it, I was losing my mind & I'll never be normal again, I got 2 hours of sleep and got a glimpse of what it felt like to be rested. It gave me enough hope to hang on! My sleep pattern varied, but after the first 2 sleepless weeks I think I got 3-4 hours a night for the next 2 weeks. After that first month I finally got 6 hours and a couple of weeks after that I was getting a normal 7-8.

So, with Vikes I was really only miserable for about a week. Tram w/d lasted more like 4-6 weeks (but the first 2 weeks were actually the worst). There was some diarrhea & sweats, but it was manageable. The worst of the w/d was the insomnia.


I hope that didn't scare you too much because as bad as the w/d is, being ON the tram is worse. I looked like a cancer patient --- my hair was falling out, I lost 20 lbs, and my skin was dry and GREY. I looked really ill, and I felt how I looked. My only regret is that I did not recognize what it was doing to me sooner. I couldn't believe how healthy I felt after I finally got off that poison!

Weaning down instead of going cold-turkey off 14-16 a day like I did would probably be a LOT better though.

~ Good Luck! ~ :)





All times are GMT -7. The time now is 01:38 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!